Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 25, 2003, 12:04 PM MDT for Otero County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2003, 12:04 PM MDT (18:04 UTC)
- Expired
- May 25, 2003, 12:45 PM MDT
- In force
- 41 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3068 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 251804 SVRELP NMC035-251845- URGENT - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 1203 PM MDT SUN MAY 25 2003 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN OTERO COUNTY IN NEW MEXICO * UNTIL 1245 PM MDT * AT 1154 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MAYHILL...OR ABOUT 26 MILES EAST OF ALAMOGORDO...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...RURAL EAST CENTRAL OTERO COUNTY AT 1220 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM ARROYOS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LOCALIZED FLOODING OF STREAMS AND DRAINAGES IS POSSIBLE. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3296 10565 3276 10563 3278 10513 3303 10516 $$ LUNDEEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:45 AM MDT, 9 hours 19 minutes earlier.
Area forecast discussion, May 25, 2:45 AM MDT, 9 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 245 AM MDT SUN MAY 25 2003 SYNOPSIS... AN UPPER LOW WILL MOVE TO NORTHERN MEXICO TODAY ALLOWING MUCH OF THE HIGH CLOUDINESS TO DISSIPATE. THE ATMOSPHERE IS STILL UNSTABLE AND MOIST ENOUGH FOR A FEW AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE SACRAMENTO MOUNTAINS AND HUDSPETH COUNTY OF WEST TEXAS. RIDGING ALOFT BUILDS OVER THE FOUR CORNERS TUESDAY AND THE ATMOSPHERE BECOMES MORE UNSTABLE AND MOIST OVER ALL THE BORDERLAND...GIVING THE AREA A SLIGHT CHANCE OF THUNDERSTORMS. THE SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE COMING WEEKEND. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL. DISCUSSION... UPPER LOW JUST SOUTH OF TUCSON WILL CONTINUE INTO NORTHERN MEXICO THIS AFTERNOON. NICE DRY SLOT MOVING OVER AREA AND IS GRADUALLY CLEARING MID AND HIGH CLOUDS OUT. SHOULD BE MOSTLY CLEAR TODAY EXCEPT FOR THE FAR EASTERN CWA WHERE ONCE AGAIN THE ATMOSPHERE IS MOST UNSTABLE AND MOIST...GOOD FOR A FEW THUNDERSTORMS THIS AFTERNOON AND TONIGHT. UPPER RIDGE BUILDS IN OVER THE FOUR CORNERS REGION MONDAY. THIS WILL ALLOW A SLOW WETTING AT THE LOW LEVELS FROM EAST TO WEST MONDAY AND TUESDAY. STILL LOOKS LIKE ISOLATED THUNDERSTORMS CAN MAKE IT ONLY AS FAR WEST AS THE RIO GRANDE VALLEY MONDAY. GFS SHOWS MINOR EAST PUSH AT THE SURFACE MONDAY WITH A BIT STRONGER PUSH ON TUESDAY...WHILE THE ETA ONLY SHOWS MUCH OF A PUSH ON TUESDAY. WILL CONTINUE PREVIOUS TREND OF BROAD SCALE LOW POPS FOR TUESDAY THROUGH SATURDAY. GFS SHOWS UPPER RIDGE BUILDING HIGH CENTER OVER NORTHERN HALF OF NEW MEXICO THURSDAY AND FRIDAY...WHICH COULD POSSIBLY CAP MUCH OF THE CONVECTION...BUT FOR NOW WILL NOT DEAL WITH THAT SCENARIO. PRELIMINARY NUMBERS... EL PASO UU 094/065 090/063 088 00121 ALAMOGORDO UU 093/061 089/059 087 00121 LAS CRUCES UU 093/064 089/062 087 00121 CLOUDCROFT UU 070/041 065/037 061 11222 TRUTH OR CONSEQUENCES UU 091/060 087/058 085 00001 SILVER CITY UU 086/051 083/049 082 00002 DEMING UU 093/059 089/057 087 00001 LORDSBURG UU 093/059 089/057 087 00001 SIERRA BLANCA UB 092/061 088/059 086 11122 .ELP...NONE 17 HEFNER
Hazardous weather outlook, May 25, 6:05 AM MDT, 5 hours 59 minutes before
NMZ022>025-030>032-TXZ055-056-251600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 605 AM MDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME...THOUGH A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN THE EASTERN PORTION OF THE FORECAST AREA...MAINLY OVER THE SACRAMENTO MOUNTAINS. THESE STORMS COULD PRODUCE BRIEF HEAVY RAINS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... GENERALLY NO HAZARDOUS WEATHER EXPECTED...THOUGH A FEW THUNDERSTORMS ARE POSSIBLE FROM THE RIO GRANDE VALLEY EASTWARD ON MONDAY...AND THEN AREA WIDE TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER SERVICES ARE NOT ANTICIPATED FOR TODAY.
In the hours before
Special weather statement, May 25, 11:17 AM MDT, 47 minutes before
NMZ024-025-TXZ056-252315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1117 AM MDT SUN MAY 25 2003 MOIST AND UNSTABLE CONDITIONS WILL MAKE STRONG THUNDERSTORMS POSSIBLE OVER EASTERN PORTIONS OF OTERO AND HUDSPETH COUNTIES THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS HAVE ALREADY FORMED OVER THE SOUTHERN SACRAMENTO MOUNTAINS. NATIONAL WEATHER SERVICE RADAR INDICATED LITTLE MOVEMENT WITH THESE STORMS. PERIODS OF BRIEF HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 50 MPH ARE POSSIBLE FROM THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LUNDEEN
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.